MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM TIB BASEPLATE - CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5520-B-600
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding pain involving a triathlon baseplate was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product remains implanted medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: an adverse combination of procedure-related factors regarding optimal positioning of components to avoid post-cam impingement in a ps knee with some patient-related factors regarding individual anatomical variations has contributed to a certain laxity in the central compartment of the knee to allow repeated loss and regain of contact in the post-cam to generate clicking sounds during the various movements of the knee.Revision surgery was undertaken to replace the bearing with a thicker sample but this only solves part of the problem and thus the noise may persist after revision such as also occurred in this patient.Does the review identify any procedural related factors that contributed to the event? effective posterior tibial slope of the baseplate.Increasing bearing thickness during revision solves only a small part of the problem.Does the review identify any patient related factors that contributed to the event? a wide native condylar tunnel allows for more sideways movements than normal during knee movements.Does the review identify any device related factors that caused or contributed to the adverse event? no device-related factors are associated with any of the implanted devices.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including return of the device are needed to fully investigate the event.If the product is returned, this investigation will be re-opened.
 
Event or Problem Description
This pi is for clicking noise and pain after revision.As per op report, patient is experiencing pain and clicking noise 2 weeks post revision.

Brand Name
TRIATHLON PRIM TIB BASEPLATE - CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8558085
Report Number0002249697-2019-01744
Device Sequence Number2458296
Product Code MBH
UDI-Device Identifier07613327050349
UDI-Public07613327050349
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number5520-B-600
Device Lot NumberYGYOA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient Weight100